# SDR CA021108016

- Difficulty date: October 30, 2002
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 6,436 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Engine
- Part number: LTIO540J2BD
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) ON CLIMB OUT OF YYC RT POWERPLANT BEGAN TO SURGE 300 TO 400 RPM. PILOT ADVISED TOWER AND RETURNED TO AIRPORT. NOTED THAT ONCE POWER WAS REDUCED POWERPLANT, THEN RAN NORMALLY. ONCE ON GROUND, ADDITIONAL ANTI ICE HOLES DRILLED IN BREATHER LINE AND 2 LBS PRESSURE ADDED TO PROP DOME. AIRCRAFT GROUND RUN & NO FAULTS FOUND, AIRCRAFT RELEASED FOR FURTHER FLIGHT.
